MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: - not applicable as the lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
Reportedly, a patient who is a carpet cleaner reported that he could not see under ultra violent (uv) lights when doing inspection as part of his job.The symptoms began after the patient had his second lens implant on (b)(6) 2016.According to the clinic, it was recommended that the patient should try to use a different uv black light (something that exceeds 40 nanometer).When the patient returned for a follow up in (b)(6) 2017, the patient did not mention anything about his uv black light issue.The patient was measured and overall, his vision was perfect.The follow up provided stated that there was no plan to explant the lenses, especially since the lenses had been implanted for a while now and that the patient did not really have a concern during his last follow up visit.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the lens implanted in the patient's left eye.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and the patient revealed that he can actually see the reflective transmittance during use of his black light, but these days he needs the help of amber colored lenses to visualize them versus prior to surgery, which he did not require the amber lenses.The only issue he has now is even with the help of amber colored lenses, he still cannot distinguish between new and old stains.The intraocular lens have a cut off transmission of approximately 380nm and reflected transmittance of fluorescence of his work will be in the visible blue to yellow range of the spectrum.The patient was happy with the implanted intraocular lens overall, but would obviously like to remain competent at his job.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based on new information received, the patient now reports he now can not see stains under a black light at all.States he cannot see the color of the black light.Previously, he reported that he could not differentiate between the old and new stain; now he cannot see stains at all.He even tried using polarized sunglasses, but they have not resolved his issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6615303
Report Number9614546-2017-00500
Device Sequence Number623865
Product Code MFK
UDI-Device Identifier05050474560161
UDI-Public(01)05050474560161(17)200315
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/15/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/16/2017
07/03/2018
08/25/2018
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/11/2017
08/01/2018
09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Date Report Sent to FDA01/01/2005